MAUDE Adverse Event Report: DEPUY SPINE INC QUICK CONNECT T27 POLY DRIVER; DRIVER, PROSTHESIS

DEPUY SPINE INC QUICK CONNECT T27 POLY DRIVER; DRIVER, PROSTHESIS
Model Number 279704400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: it was reported on february 4, 2022 a patient underwent a revision procedure to replace a loose screw (deployed at s2) with a viper ti sai poly 10x90mm screw.The loose screw was removed, and the surgeon moved on to inserting the viper ti sai poly 10x90mm screw.After tapping the tip of the screwdriver broke.As the replacing screw had been inserted to a certain extent, a rod was deployed over the replacing screw.The procedure was completed.The patient was x-rayed, and it was confirmed that no fragment had been left in the lesion.There was a less than a thirty (30) minutes surgical delay.The surgeon commented that the patient¿s bone had become hardened.No further information is available.Related complaint (b)(4) captures the postoperative loosening of the screw after the primary procedure.This report is for one (1) quick connect t27 poly driver this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9 h3, h4, h6: a review of the receiving inspection (ri) for quick connect t27 poly driver was conducted identifying that lot number mi33040 was released in a single batch on dec 27, 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the quick connect driver had the tip broken.The fragment was returned for examination.No other issues were identified.A dimensional inspection was not performed due to post-manufacturing damage.The relevant drawings were reviewed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the device would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICK CONNECT T27 POLY DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13673758
Report Number1526439-2022-00342
Device Sequence Number17332356
Product Code HWR
UDI-Device Identifier10705034301280
UDI-Public(01)10705034301280
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279704400
Device Catalogue Number279704400
Device Lot NumberMI33040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; VIPER TI SAI POLY 10X90MM
Patient SexUnknown